Alabama, 2008Damaging Wind in Alabama, July 25, 2008
July 25, 2008 · NWS HUN · 1 event in 1 county or zone
Strong daytime heating and dry air aloft combined to produce an isolated severe thunderstorm 5 miles west of Arkadelphia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong daytime heating and dry air aloft combined to produce an isolated severe thunderstorm 5 miles west of Arkadelphia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 25, 5:25 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 25, 5:25 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
625 PM CDT FRI JUL 25 2008
.UPDATE...
UPDATED FOR 00Z TAFS.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED AT BOTH SITES THIS EVENING. WILL KEEP
AN EYE ON SCT TSRA UPSTREAM ACROSS MO/IL/KY TONIGHT. ALTHOUGH A FEW
STORMS COULD MAKE INTO AL BY LATE EVENING...NOT CONFIDENT ENOUGH TO
MENTION IN 00Z TAFS. MVFR CONDITIONS EXPECTED AT KHSV BY 05Z
/POSSIBLE IFR BTWN 08-12Z/ DUE TO REDUCED VIS FROM AREAS OF FOG.
LESS OF A FOG THREAT AT MSL BUT FEEL BRIEF MVFR CONDITIONS EXPECTED
BTWN 08-12Z. AFTER SUNRISE...VFR CONDITIONS ARE ANTICIPATED AT BOTH
SITES FOR THE REMAINDER OF THE PERIOD.
&&
.DISCUSSION... /ISSUED 317 PM CDT FRI JUL 25 2008/
SHORT TERM...THROUGH SUNDAY NIGHT...
ANOTHER DAY OF CONTRASTS ACROSS THE HUN CWFA. CLOUDS AND PRECIP FROM
A REMNANT MCS RESULTED IN COOLER CONDITIONS ACROSS MID TN AND NRN
GA. WINCHESTER TN EARLIER REPORTED 72F FOR A TEMP...WHILE AT THE
SAME TIME...KMSL ENJOYING NEARLY FULL SUNSHINE REPORTED 96F.
CONVECTION REMAINS RATHER ISLTD AT PRESENT THOUGH IT HAS PERSISTED
ACROSS SOME OF THE SAME AREAS...NEAR THE I-65 CORRIDOR...AND OVER
NERN PORTIONS OF THE CWFA. PROBLEMATIC NW FLOW PERSISTS ALOFT...
WHILE WEST WINDS ARE QUICKLY ADVECTING RICHER SFC MOISTURE ACROSS
THE AREA.
CONCERNS THRU THE SHORT TERM INVOLVE MESOSCALE FEATURES THAT WILL
ENHANCE CONVECTIVE DEVELOPMENT. NWLY FLOW WILL CONTINUE TO PRESENT A
CHALLENGE...THOUGH THERE IS INCREASING CONSENSUS THAT A WEAK
BOUNDARY WILL MAKE A RUN AT THE AREA TOMORROW. IN THE MEANTIME...
MOISTURE TRANSPORT MAXIMIZES JUST TO THE N OVERNIGHT SO MCS
DEVELOPMENT MAY BE AN ISSUE...AND WILL KEEP AT LEAST CHANCE POPS IN
THE FCST TONIGHT TO ALLOW FOR THIS POSSIBILITY. SATURDAY IS A LITTLE
MURKIER SINCE MUCH OF THE FORCING WILL BE MESOSCALE IN NATURE...AND
MOS POPS HAVE INCREASED INTO THE LIKELY CATEGORY. WILL INCREASE POPS
AREAWIDE... THEN ALLOW FOR SOME LINGERING ACTIVITY INTO SATURDAY
NIGHT AS DIURNAL ENHANCEMENT AND ANY ADDITIONAL CONVERGENCE WILL
DIMINISH. DIURNAL INFLUENCES WILL BE THE DRIVING FORCE SUNDAY...SO
20 POPS WILL SUFFICE.
CLOUDS/PRECIP WILL LIMIT HEATING TOMORROW...BUT AGAIN MOS HAS
SEEMINGLY UNDERESTIMATED MAX TEMPS LATELY...ESPECIALLY AT MSL. WILL
CONTINUE WITH TEMPS A LITTLE ABOVE GUIDANCE ACCORDINGLY...ESPECIALLY
SUNDAY WHEN HEATING SHOULD BE STRONGER. PERSISTENCE LOOKS GOOD FOR
OVERNIGHT LOWS AND HAVE TRENDED COOLER THAN THE ETA MOS.
LONG TERM...MONDAY THROUGH FRIDAY...
DESPITE ABOVE AVERAGE MODEL AGREEMENT THRU THE EXTENDED...OVERALL
CONFIDENCE IS NOT PARTICULARLY HIGH DUE TO INCONSISTENCY IN THE
SOLNS OFFERED BY THE MODELS. IN PRIOR DAYS...IT LOOKED LIKE NWLY
FLOW WOULD PROVIDE A POTENTIALLY WET/UNSETTLED PATTERN FOR MUCH OF
THE UPCOMING WORK WEEK. NOW...THE GFS AND 00Z ECMWF ARE DRY AND
QUITE WARM UNDER THE INFLUENCE OF STRONG UPPER RIDGING. THE GEFS AND
12Z ECMWF ARE A LITTLE WETTER/COOLER INDICATING NWLY FLOW. EITHER
SOLN IS EQUALLY PROBABLE...THOUGH THE NW FLOW OPTION SEEMS TO BE
MORE IN LINE WITH WHAT HAS BEEN SEEN LATELY. ON TOP OF THAT...THE
TREND HAS BEEN FOR SO-CALLED DIRTY RIDGES WHERE ISLTD-SCTD SHRA HAVE
DEVELOPED DESPITE EXPECTED SUBSIDENCE.
FOR THE TIME BEING HAVE TRENDED IN THE DRIER DIRECTION...BUT THIS IS
NOT DONE WITH HIGH CONFIDENCE CONSIDERING A HIGH DEGREE OF SPREAD IN
THE GFS ENSEMBLES. THIS ALSO WOULD RESULT IN A VERY WARM WEEK AHEAD.
WITH DEWPOINTS IN THE CLIMO-AVERAGE LOWER 70S...HIGHS IN THE
MID-UPPER 90S RESULT IN NEAR-ADVISORY CRITERIA HEAT INDICES. THIS
WAS ALREADY FEATURED IN THE HWO...AND SEE NO REASON TO CHANGE THAT.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
AVIATION...AMP/DJN
DISCUSSION...BCC
Hazardous weather outlook, Jul 25, 4:42 PM CST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
542 PM CDT FRI JUL 25 2008
ALZ001>010-016-TNZ076-096-097-261000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
542 PM CDT FRI JUL 25 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
A FEW SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS EVENING...
ESPECIALLY AREAS ALONG AND WEST OF I-65. ADDITIONAL DEVELOPMENT
REMAINS POSSIBLE OVERNIGHT AS AN UPPER LEVEL DISTURBANCE DROPS
SOUTH AND INTERACTS WITH A NEARLY STATIONARY LOW LEVEL BOUNDARY.
THE PRIMARY THREATS WITH ANY STORMS WILL BE HEAVY RAINFALL AND
BRIEF GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
EXPECT SCATTERED THUNDERSTORMS ONCE AGAIN SATURDAY AS AN UPPER LEVEL
DISTURBANCE MOVES ACROSS THE REGION AND INTERACTS WITH A NORTHWARD
MOVING WARM FRONT. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAINFALL AND STRONG GUSTY WINDS.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST INTO
NEXT WEEK AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES MOVE ACROSS
THE AREA AND INTERACT WITH AN UNSTABLE AIR MASS.
IN ADDITION...FORECAST HIGH TEMPERATURES IN THE MID TO UPPER 90S
COMBINED WITH HIGH HUMIDITY...WILL POTENTIALLY LEAD TO AFTERNOON
HEAT INDEX VALUES BETWEEN 100 AND 105 SUNDAY THROUGH THURSDAY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
JLL/DJN
In the hours before
Special weather statement, Jul 25, 2:24 PM CST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
324 PM CDT FRI JUL 25 2008
ALZ007-252100-
MORGAN-
324 PM CDT FRI JUL 25 2008
...SIGNIFICANT WEATHER ALERT FOR MORGAN COUNTY UNTIL 400 PM CDT...
AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PRICEVILLE TO 7
MILES WEST OF MORGAN CITY...MOVING SOUTH AT 20 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
PRICEVILLE.
SOMERVILLE.
MORGAN CITY.
HARTSELLE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
DJN
Special weather statement, Jul 25, 5:19 PM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
619 PM CDT FRI JUL 25 2008
ALZ003-252345-
FRANKLIN-
619 PM CDT FRI JUL 25 2008
...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 645 PM CDT...
AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PLEASANT SITE DRIFTING TO THE SOUTHEAST.
WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
PLEASANT SITE.
HALLTOWN.
DEMPSEY.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
KTW
Special weather statement, Jul 25, 6:17 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
717 PM CDT FRI JUL 25 2008
ALZ002-003-260045-
COLBERT-FRANKLIN-
717 PM CDT FRI JUL 25 2008
...SIGNIFICANT WEATHER ALERT FOR SOUTH CENTRAL COLBERT AND NORTH
CENTRAL FRANKLIN COUNTIES UNTIL 745 PM CDT...
AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM PLEASANT TO NEAR
CROOKED OAK...DRIFTING EAST NEAR 5 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
DEMPSEY.
SRYGLEY CHURCH.
BELGREEN.
CROOKED OAK.
RAINFALL AMOUNTS OF AROUND 1 INCH ARE POSSIBLE FROM THE
THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
KTW
Special weather statement, Jul 25, 7:02 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
802 PM CDT FRI JUL 25 2008
ALZ016-260145-
CULLMAN-
802 PM CDT FRI JUL 25 2008
...SIGNIFICANT WEATHER ALERT FOR SOUTHWESTERN CULLMAN COUNTY UNTIL
845 PM CDT...
AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF JASPER...MOVING EAST AT 23
MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WILBURN.
ARKADELPHIA.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
KTW
Special weather statement, Jul 25, 7:28 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
828 PM CDT FRI JUL 25 2008
ALZ016-260200-
CULLMAN-
828 PM CDT FRI JUL 25 2008
...SIGNIFICANT WEATHER ALERT FOR SOUTHWESTERN CULLMAN COUNTY UNTIL
900 PM CDT...
AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM JUST SOUTH OF LEWIS SMITH LAKE...MOVING
EAST AT 14 MPH.
WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LEWIS SMITH LAKE.
WILBURN.
BREMEN.
ARKADELPHIA.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
KTW
Special weather statement, Jul 25, 7:28 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
828 PM CDT FRI JUL 25 2008
ALZ016-260200-
CULLMAN-
828 PM CDT FRI JUL 25 2008
...SIGNIFICANT WEATHER ALERT FOR SOUTHWESTERN CULLMAN COUNTY UNTIL
900 PM CDT...
AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM JUST SOUTH OF LEWIS SMITH LAKE...MOVING
EAST AT 15 MPH.
HEAVY RAINFALL...PEA SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT
CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LEWIS SMITH LAKE.
WILBURN.
BREMEN.
ARKADELPHIA.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
KTW
Thunderstorm Wind, Cullman
- When
- July 25, 7:45 PM CST to 7:50 PM CST
- Where
- Cullman County, 2.99 mi SSW of Wilburn
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.910, -87.050
A few trees were downed by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in New York, July 25, 20084 deaths · 3 events
- Wildfire in California, July 25 to 31, 2008$25 million · 1 event
- Tornado and Hail in Michigan, July 25, 2008$18,000 · EF0 · 9 events
- Hail and Damaging Winds in Wisconsin, July 25, 200860 kt wind · 14 events
- Wildfire in Montana, July 25 to 28, 2008$500 · 5 events
- Hail and Damaging Winds in Nebraska, July 25, 2008$5,000 · 1 in hail · 4 events
- Marine Thunderstorm Winds in Lake Superior, July 25, 20080.75 in hail · 4 events
- Hail and Damaging Winds in Minnesota, July 25, 200858 kt wind · 4 events
- Hail and Damaging Winds in Florida, July 25, 200850 kt wind · 4 events
- Hail and Damaging Winds in Wisconsin, July 25, 2008$5,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Missouri, July 25, 2008$5,000 · 52 kt wind · 4 events
- Waterspouts in Gulf of Mexico, July 25, 20083 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120459.